Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Quadric representation of a submanifold


Author: Ivko Dimitrić
Journal: Proc. Amer. Math. Soc. 114 (1992), 201-210
MSC: Primary 53C40; Secondary 53C42
DOI: https://doi.org/10.1090/S0002-9939-1992-1086324-1
MathSciNet review: 1086324
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If $x: M^n \to E^m$ is an isometric immersion of a smooth manifold into a Euclidean space then the map $\tilde {x} = x x^{\mathrm {t}}$]> (t denotes transpose) is called the quadric representation of $M$. $\tilde {x}$ is said to be of finite type ($k$-type) if it can be decomposed into a sum of finitely many $(k)$ eigenfunctions of Laplacian from different eigenspaces. We study map $\tilde {x}$ in general, especially as related to the condition of being of finite type. Certain classification results are obtained for manifolds with $1$-and $2$-type quadric representation.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C40, 53C42

Retrieve articles in all journals with MSC: 53C40, 53C42


Additional Information

Article copyright: © Copyright 1992 American Mathematical Society